Results 1 to 4 of 4

Thread: Please help

  1. #1
    Dg0622
    Guest

    Default Please help

    Hello, I went to a dermatologist a few months back due to eczema on my arms that I've pretty much had my whole life. After being there, she prescribed a heavy steroid cream and gave me a kenalog 40 (steroid shot). My allergist also prescribed a week of prednisone a few weeks later (very dangerous). I also had a bit of contact dermatitis on my face at the time (normal, which always always went away within a few days) and would only come back maybe once or twice a year if I switched laundry detergents or something of that nature. The derm told me it may be seborrheic dermatitis and to use the steroid cream and prescription promiseb (anti fungal).

    After several days of the anti fungal, it made my face MUCH much worse. Irritated, splotchy, red, and it turned a pea sized dry spot of skin on my face (not noticeable) to a huge rash on both side of my cheeks. In a panic, and my ignorance, I started heavily applying the steroid cream on my cheeks 3-4 times a day for about a month.

    Ever since then, I have had this red spot on my cheek that will not go away at all. No moisturizer, cortisone cream, anti histamine, or allergy med will get rid of it. One Benadryl used to always get rid of an irritated spot on my face within an hour that's how I knew it was contact or atopic dermatitis before hand. So my questions are;


    Is this spot in fact seb derm?

    Could it be steroid indices rosacea?

    Could the prednisone shot, oral tabs, steroid cream, or anti fungal cream stripped my skin and made it vulnerable or suppressed my immune system to the point where I actually do have seb derm now?

    I also read online this could sometimes be caused by a mite called demodex which can cause dermatitis.

    Symptoms:
    It itches sometimes but not really all that much. Doesn't appear to be flakey. I use normal soaps and lotions and it seems to make it a tad bit red but not too much. A hot shower will make it a tiny tiny bit more red but not all that much. It is not really all that greasy or shiny/flaky like most patches I've seen of seb derm.

    Please help as it has caused me a lot of anxiety and embarrassment.
    Attached Images
    Last edited by Dg0622; 2nd October 2015 at 01:13 PM.

  2. #2
    Dg0622
    Guest

    Default More info

    Also, after a blood test I was told I had extremely low vitamin b12 levels. Will multivitamin, probiotics, fish oil, vitamin b's or vitamin e or my diet help??

  3. #3
    Dg0622
    Guest

    Default

    Quote Originally Posted by Dg0622 View Post
    Also, after a blood test I was told I had extremely low vitamin b12 levels. Will multivitamin, probiotics, fish oil, vitamin b's or vitamin e or my diet help??
    Attached Images

  4. #4
    Senior Member
    Join Date
    Sep 2013
    Posts
    1,518

    Default

    Hi, if you haven't already, I would stop the steroid cream. It's so bad for the face. It thins the skin and lead you into rosacea. Since the Promiseb is bothering you, stop that, too.

    Use only soothing creams on your face. I don't have eczema, but I use an eczema moisturizing cream on my face for rosacea. Neosporin Eczema Essentials Moisturizing Cream. 6 oz tube, not the little tube with cortizone (steroid) in it. I put it on generously at night. And whenever I'm at home. It heals the skin barrier. My skin is so much more calm, hydrated and flake free since I started using it earlier this year. Got the recommendation from some people here on the forum who use it. Also, if you google it, you'll see lots of people are using it for their seb derm and eczema.

    So maybe you could try that for your face and arms?

    It's possible the the red pink spot (which I can't really see that much) will subside on its own. If it's rosacea, it's very, very mild and might subside. Make sure you don't continue to try to treat it with harsh lotions, etc. Only soothing things - gentle cleanser, soothing moisturizer, drink lots of cool water to help flush out any remaining toxins from the steroids. Plus water is good for the skin. Give it time to fade, which may go slowly or not. Hard to tell. But if it is a spot of inflammation/vascularity, let the body do it's thing to try to heal itself.

    Hope this helps.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •